MAUDE Adverse Event Report: BAUSCH + LOMB 25GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested for evaluation however it has not yet been received.Manufacturing and sterilization records were reviewed and found to be acceptable.
 
Event or Problem Description
The vitrectomy cutter was aspirating yet not cutting at the start of the surgery.There was no patient injury.
 
Additional Manufacturer Narrative
One bl5525wv pack from lot w0343 was received.The collection cassette and tubing were clean and dry.The cutter with tubing was lying loose in the pack.The tip protector was in place, as it should be.The needle was not bent.The port window was in the opened position.There was fluid both in the yellow striped line and the blue striped line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.Functional testing was performed using a stellaris pc.Air was exiting the port window.Upon closer inspection it was discovered that the yellow striped tubing (aspiration line) and the blue striped tubing (air line) were reversed on the back cap barbs.The blue striped tubing (air line) was attached to the aspiration port on the back cap.The yellow striped tubing (aspiration line) was attached to the air port barb on the back cap.This cutter cannot function properly in this condition.Due to evidence of fluid in both the yellow and the blue striped tubing, it cannot be determined when the tubing came to be reversed.The tubing lines may have been reversed when they were attached in manufacturing or they may h ave been reversed by the customer in an attempt to mitigate the problem.A 100% inspection using an automated test fixture is performed on the line by manufacturing personnel after assembly.The operators involved in the manufacturing and testing of this device have been retrained for awareness purposes.We will continue to monitor trends for this product to determine if further action is required.

Brand Name
25GA COMB PK W V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7487399
Report Number0001920664-2018-00053
Device Sequence Number2052811
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)190316
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2019
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberW0343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1